Druggist Menu
Post Highlights

 

Nuromol Review

Nuromol Review

In the latest post, Nuromol review, I will look at whether taking Nuromol drug (combination of ibuprofen and paracetamol) is more effective in reducing pain than taking ibuprofen and paracetamol alone.

Priced well over £6 for 24 tablets, one must wonder ‘is it worth the money?’ Both ibuprofen and paracetamol can be purchased at a considerably lower price when bought individually.

Nuromol Review: The Product

Nuromol is a Pharmacy only medicine (P) containing two active ingredients ibuprofen and paracetamol:

  • Ibuprofen 200mg per tablet
  • Paracetamol 500mg per tablet

Quick FAQ

Is Nuromol safe during pregnancy?
Do not take Nuromol if you are pregnant or plan to become pregnant.

What Can Nuromol Be Taken For?

muscular pains

Nuromol is indicated for the management of mild to moderate pain associated

with headache, migraine, backache, dental pain, muscular pains, sore throat, fever and cold, and flu symptoms.

Nuromol Mode Of Action

Ibuprofen belongs to a group of medications called nonsteroidal anti-inflammatory drugs (NSAIDs). It has a fever and pain-reducing properties. It stops the production of certain ‘chemicals’ in the body which are responsible for inflammation and swelling.

Paracetamol has both antipyretic (reduction of fever) and analgesic properties (reduction of pain). Unlike ibuprofen, paracetamol does not reduce inflammation.The combination of ibuprofen and paracetamol has its advantages. Two different drugs act in synergy to give pain relief and anti-inflammatory actions.

This is a great alternative to other pharmacy-only combinations products such as co-codamol, which is associated with a number of adverse side effects, tolerance, dependence, and risk of addiction.

Nuromol Review Of Effectiveness:

Is Nuromol Better Than Taking Ibuprofen And Paracetamol Alone?

The efficacy of Nurmol is confirmed with different clinical trials. Without going into details, two well designed clinical studies involving post-operative dental patients confirmed that:

  • A dose of two Nuromol tablets is significantly superior to a dose of 400mg of ibuprofen or 1000mg of paracetamol when taken alone (at 30 minutes post-dose and from 2-4 hours post-dose)
  • A dose of one Nuromol tablet (ibuprofen 200mg & paracetamol 500mg) was significantly superior to 1000mg paracetamol, but not to 400mg of ibuprofen in management of pain.

One study of 688 patients found that Nuromol (dose of two tablets) was statistically more effective than combined ibuprofen 400mg and codeine (25.6mg) and more efficacious than a dose of combined paracetamol 1000mg and codeine 30mg.

No new adverse side effects for Nuromol were observed in studies other than those known for ibuprofen and paracetamol monotherapies. Some common side effects reported include abdominal pain, diarrhea, dyspepsia, nausea, stomach discomfort, and vomiting (Barnard, ND).

Read product information leaflet to read more about potential side effects. Details of all studies can be found in MHRA’s Public Assessment Report on Nuromol.

Why Is Nuromol More Effective Than Paracetamol And Ibuprofen Monotherapies?

Many customers (like me) may feel skeptical about Nuromol possibly due to the significant price difference between Nuromol and individual prices of ibuprofen and paracetamol.

However, information from clinical trials comparing Nuromol to ibuprofen and paracetamol show that taking Nuromol is more effective in reducing the pain than equivalent doses of ibuprofen and paracetamol alone.

Quick FAQ

How long does it take for Nuromol to kick in?
Clinically and statistically, this medicine delivers more effective pain relief than paracetamol 1000 mg and ibuprofen 400 mg. This medicine has a quick onset of action, with 'confirmed perceptible pain reduction' taking only 18.3 minutes on average.
Can you take Nuromol on an empty stomach?
To avoid the ibuprofen irritating the stomach and creating indigestion or abdominal pain, take Nuromol tablets with food or a glass of milk. Adults over the age of 18 can take one Nuromol tablet three times a day with water. Between dosages, wait at least six hours.

Why Is Nuramol More Effective?

muscular pains

Nuromol formulation is designed to allow simultaneous release and absorption of both ingredients providing for better-combined analgesia (Tanner et al, 2010).

This contrasts to paracetamol and ibuprofen

which dissolve at a different pace and therefore cannot provide for the same analgesia even when taken at the same time as individual drugs.

Studies have confirmed that Nuromol dissolves 2-3 times faster than standard ibuprofen and paracetamol tablets.

Overall, Nuromol is a great alternative to ibuprofen and paracetamol drugs. Nuromol may provide better pain relief than both individual drugs or other combination products available in the pharmacy.

References